Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 269, NWS Jacksonville, FL

August 25, 2000Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 25, 2000, 1:50 PM EDT for Camden County, Glynn County, Georgia. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Aug 25, 2000, 1:50 PM EDT (17:50 UTC)
Expired
Aug 25, 2000, 2:50 PM EDT
In force
60 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 2:15 PM EDTThunderstorm WindBrunswick, GALarge trees and power lines were blown down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3819 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3819 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 251752
SVRJAX
GAC039-127-251850-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EDT FRI AUG 25 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 250 PM EDT

* AT 150 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST
  OF DOCK JUNCTION...MOVING NORTHEAST AT 10 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 215 PM EDT...
  DOVER BLUFF AND WAVERLY...
  BRUNSWICK...
  DOCK JUNCTION...
  BOYS ESTATE AND COUNTRY CLUB ESTATES...

VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.


LAT...LON 3130 8134 3139 8157 3121 8174 3112 8163
          3115 8176 3106 8193 3079 8188 3072 8155
          3094 8146 3099 8162 3101 8146 3110 8142

$$

WELSH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 9:30 AM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Aug 25, 9:30 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT FRI AUG 25 2000

UPPER TROUGH MOVING INTO GEORGIA WITH CONVECTION NOW ALONG GEORGIA
COAST.  EXPECT ACTIVITY TO DEVELOP THIS AFTERNOON OVER CENTRAL
GEORGIA IN INSTABILITY AXIS AND MOVE SOUTHEAST THIS AFTERNOON AND
EVENING.  WITH STRONGER PVA UP NORTH AND RIGHT REAR QUADRANT OF
UPPER JET EXPECT MOST CONVECTION FOR OUR AREA TO OCCUR OVER SE
GEORGIA COUNTIES TODAY.  MESOETA MODEL SOUNDINGS SHOW CAPES AROUND
2500 J/KG WITH LI'S OF -5 BY 21Z.  12Z JAX SOUNDING SHOWS DRY AIR
ALOFT SO ISOLATED SEVERE POSSIBLE WITH STRONG WINDS THE MAIN
THREAT.  EAST COAST SEABREEZE WILL NOT MAKE IT TO FAR INLAND BUT
WIL<L PROVIDE ANOTHER FOCUS FOR STORMS OVER COASTAL GEORGIA.
CURRENT FORECAST LOOKS GOOD WITH LITTLE CHANGES EXPECTED.

JAX..
.FL...NONE.
.GA...NONE.

ZIBURA

In the hours before

Special weather statement, Aug 25, 12:30 PM EDT, 1 hour 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-252100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON DUE TO DAYTIME HEATING AND ATMOSPHERIC
INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED LATE THIS
AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING INTO THE
REGION.  SOME COULD PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS AND MOST
WILL MOVE TO THE SOUTHEAST.

AS A FEW OF THE STORMS WILL BE CAPABLE OF BECOMING STRONG THIS
AFTERNOON...STORM SPOTTER ACTIVATION MAY BE REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL
Special weather statement, Aug 25, 1:45 PM EDT, 5 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT FRI AUG 25 2000

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND
INTENSITY THIS AFTERNOON AND EVENING DUE TO DAYTIME HEATING AND
ATMOSPHERIC INSTABILITY.  IN ADDITION...THE STORMS WILL BE ENHANCED
LATE THIS AFTERNOON BY AN UPPER LEVEL WEATHER DISTURBANCE MOVING
INTO THE REGION.  THESE STORMS MAY BECOME SEVERE AND WILL BE CAPABLE
OF PRODUCING LARGE HAIL...DAMAGING GUSTY WINDS...AND FREQUENT
LIGHTNING.  STORM SPOTTER ACTIVATION IS REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT T-HE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DANIEL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 2:29 PM EDTSevere Thunderstorm WarningJAXClinch, Echols, Ware61 min
Aug 25, 3:05 PM EDTSevere Thunderstorm WarningJAXCharlton55 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.